Asymptotic behaviour and source-type solutions for a diffusion-convection equation. (English) Zbl 0807.35059

The paper deals with the equation \(u_ t = u_{xx} - | u |^{q - 1} u_ x\), \(t > 0\), \(x \in \mathbb{R}\). The asymptotic behaviour of the solutions of this equation is studied in the subcritical exponent range, that is, in the case \(1<q<2\). It is proved that as \(t \to \infty\) the solutions with integrable data look like the entropy solutions of the equation \(u_ t + (| u |^{q - 1} u/q)_ x = 0\) with initial data \(M \delta (x)\). Also the authors investigate the question of existence of fundamental solutions of the equation under consideration and they construct fundamental solutions for all exponents \(q>1\).
Reviewer: E.Minchev (Sofia)


35K55 Nonlinear parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35E05 Fundamental solutions to PDEs and systems of PDEs with constant coefficients
Full Text: DOI


[1] J. Aguirre & M. Escobedo, On the blow-up of solutions of a convective reaction-diffusion equation, Proc. Roy. Soc. Edin., to appear. · Zbl 0801.35038
[2] J. Bear, Dynamics of Fluids in Porous Media, Elsevier, New York, 1971. · Zbl 1191.76002
[3] P. Bénilan & H. Touré, Sur l’équation générale u t=?(u)xx? ?(u)x+?, Comptes Rendus Acad. Paris 299, I (1984), 919-922.
[4] C. Dafermos, The entropy rate admissibility criterion for solutions of hyperbolic equations, J. Diff. Eqs. 14 (1973), 202-212. · Zbl 0262.35038
[5] M. Escobedo & E. Zuazua, Large time behaviour for solutions of a convection diffusion equation in R N , J. Funct. Anal. 100 (1991), 119-161. · Zbl 0762.35011
[6] N. A. Kruzhkov, First-order quasilinear equations in several independent variables, Mat. USSR ? Sbornik 10 (1970), 217-243. · Zbl 0215.16203
[7] P. Lax, Hyperbolic systems of conservation laws, II, Comm. Pure Appl. Math. 10 (1957), 537-566. · Zbl 0081.08803
[8] O. A. Lady?enskaja, V. A. Solonnikov, & N. N. Ural’ceva, Linear and Quasilinear Equations of Parabolic Type, Amer. Math. Soc. Providence, R. I., 1968.
[9] T.-P. Liu & M. Pierre, Source solutions and asymptotic behaviour in conservation laws, J. Diff. Eqs. 51 (1984), 419-441. · Zbl 0545.35057
[10] H. Matano, Nonincrease of the lap-number of a solution for a one-dimensional semi-linear parabolic equation, J. Fac. Sci. Univ. Tokyo IA 29 (1982), 401-441. · Zbl 0496.35011
[11] O. Oleinik, Discontinuous solutions of nonlinear differential equations, Uspekhi Mat. Nauk. 12 (1957), 3-73 (Amer. Math. Soc. Transl. Series 2, No. 33, 285-290).
[12] J. R. Philip, The theory of infiltration, Adv. Hydrosci. 5 (1969), 215-296.
[13] Ph. Rosenau & S. Kamin, Thermal waves in an absorbing and convecting medium, Physica 8D (1983), 273-283. · Zbl 0542.35043
[14] E. Tadmor, Local error estimates for discontinuous solutions of nonlinear hyperbolic equations, SIAM J. Num. Anal. 28 (1991), 891-906. · Zbl 0732.65084
[15] L. Tartar, Compensated compactness and applications to partial differential equations, in Nonlinear Analysis and Mechanics, Heriot-Watt Symp., Vol IV, R. J. Knops ed., Pitman, London, 1979, 136-212.
[16] G. B. Witham, Linear and Nonlinear Waves, Wiley, New York, 1974.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.